Abatacept side effects?

Lymphedema?

Has anyone had lymphedema after taking Abatacept weekly injection? Mine started end of 2015 and originally a statin was blamed( by my rheumatology nurse practitioner). I stopped taking the statin but the swollen ankles flared up again after a few months. The consultant suggested I stop taking the Abatacept for about 10 to 12 weeks last summer. I didn't think there was any noticeable difference so restated the injection last October. Within 3 weeks the swelling and soreness came back with a vengeance. I had to stop the Abatacept immediately. My GP treated me with 4 courses of antibiotics for cellulitis and lymphedema and I am now on low dose antibiotic since December. It is slow progress. Needless to say, I am still not taking the Abatacept but still taking Leflunamide which is prescribed to go alongside Abatacept.

Has anyone had a similar problem?

4 Replies

oldestnewest
  • I have lymphadaema but due to breast cancer however you can have stockings for it. Mines in my left arm as no lymph nodes there. Also bendrofluexamide thinks that's how it's spelt it's a water retention tablet helps ask your gp

  • Thanks for reply sandylo

    I am taking a water retention tablet, Furosemide 40mg daily am haze strong support socks which I wear during the day along with a greasy cream from my GP. Because of RA in my hands I have difficulty actually putting the socks on sometimes but I persevere. The swelling has gone down well, but my lower legs are still quite sore. GP says it could take up to 6 months for it to clear. I have no idea what is causing the lymphedema and I had an idea it was medication related. I was hoping for any similar stories.

  • Mine is also in my ankles and feet when I go I holidays the heat and flying make it worse takes three weeks to go down when I get back

  • We are sorry to hear this dbmcscmc56 - sounds painful. We cannot make clinical and medical comments, as we are not qualified, but we are sending you positive thoughts, to help you stay strong!

    If you need to manage the pain in a different way, we do have associated practitioners who do various physical therapies for our Members (we subsidize two appointments, a year, up to the cost of £30) - which will give you 'protected time' to talk about your concerns with them, and pain relief. If at all relevant, you can see if there is an available practitioner near you at arthritisaction.org.uk/what...

    Wishing you all the best,

    Despina

    Arthritis Action Communications Officer

You may also like...